MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERITONEAL; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. PERITONEAL; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888413807
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer states the patient was diagnosed with peritonitis on (b)(6) 2017 and was sent for a scan on (b)(6) because of unresolved abdominal pain.The scan indicated air in the abdomen.No leaking was noted and the patient had no complaint of wetness over her clothes or bed during dialysis.Patient went for catheter removal due to unresolved peritonitis on (b)(6).The surgeon removed the catheter from the patient and upon testing of the catheter leakage was noted 2.7 cm away from the titanium end.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed and no discrepancies that may have contributed to a complaint of this nature were found.The quality inspection of final visual and physical evaluation results indicated that the product met specification requirements.Two photos were provided by the customer.Visual evaluation of these photos was performed.The first picture showed a peritoneal dialysis (pd) catheter over a surface.It was observed in this photo that there were some drops of an unknown liquid near and over the catheter.In the second image, the hand of a person holding the catheter was seen.A pinhole was observed in the shaft of the catheter near the titanium adapter.One used sample was received for analysis and investigation.The sample showed signs of use.Under water test was performed and a leak was observed on the catheter.Magnified pictures were taken, and the sample was seen to have a cut.The event reported was confirmed.The risk files were reviewed, and an ishikawa diagram was used to determine the potential causes for this event.It is important to mention that peritonitis stated in the event description is considered by the instructions for use (ifu) as a potential late complication inherent to these medical procedures and not necessarily related to the device performance.The reported condition has been confirmed.Based on the sample evaluation and the available information there is enough information to discard the manufacturing process.The most probable root cause could be related to a customer manipulation.No trends or triggers have been found.Therefore, a corrective and preventive action (capa) is not deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERITONEAL
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 0101
MDR Report Key6841599
Report Number3009211636-2017-05281
Device Sequence Number13595844
Product Code FJS
UDI-Device Identifier10884521004610
UDI-Public10884521004610
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number8888413807
Device Catalogue Number8888413807
Device Lot Number1427900109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR